Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2011, 1:14 AM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 1:14 AM CDT (06:14 UTC)
- Expired
- Apr 21, 2011, 2:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
417 WUUS54 KSHV 210614 SVRSHV ARC057-099-210715- /O.NEW.KSHV.SV.W.0099.110421T0614Z-110421T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 114 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... WEST CENTRAL NEVADA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF PRESCOTT... * UNTIL 215 AM CDT * AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WASHINGTON...OR 9 MILES NORTHWEST OF HOPE...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRYTOWN...OAKHAVEN...AND EMMET... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY IF NEAR THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3388 9334 3366 9336 3368 9381 3386 9380 TIME...MOT...LOC 0613Z 272DEG 19KT 3377 9369 $$ 06
2 follow-up statements
383 WWUS54 KSHV 210643 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 143 AM CDT THU APR 21 2011 ARC057-099-210715- /O.CON.KSHV.SV.W.0099.000000T0000Z-110421T0715Z/ NEVADA AR-HEMPSTEAD AR- 143 AM CDT THU APR 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR HEMPSTEAD AND NEVADA COUNTIES... AT 135 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WASHINGTON...OR 8 MILES NORTHWEST OF HOPE...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKHAVEN...PERRYTOWN...PRESCOTT AND EMMET LAT...LON 3388 9334 3366 9336 3368 9381 3386 9380 TIME...MOT...LOC 0641Z 266DEG 16KT 3375 9367 $$ 06
414 WWUS54 KSHV 210709 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 209 AM CDT THU APR 21 2011 ARC057-099-210715- /O.CON.KSHV.SV.W.0099.000000T0000Z-110421T0715Z/ NEVADA AR-HEMPSTEAD AR- 209 AM CDT THU APR 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR HEMPSTEAD AND NEVADA COUNTIES... AT 209 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OAKHAVEN... OR 6 MILES NORTH OF HOPE...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRYTOWN...PRESCOTT...AND EMMET LAT...LON 3383 9361 3385 9334 3366 9336 3368 9375 TIME...MOT...LOC 0709Z 268DEG 19KT 3375 9354 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:00 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 21, 12:00 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 AM CDT THU APR 21 2011 .DISCUSSION... ELEVATED CONVECTION CONTINUES TO DEVELOP ACROSS THE NRN ZONES IN AN AREA OF ISENTROPIC ASCENT OVER A POST-FRONTAL AIRMASS. DEVELOPMENT IS FURTHER ENHANCED BY AN OUTFLOW BOUNDARY FROM TSTRMS IN SRN OK. COVERAGE OF TSTRMS WILL LIKELY INCREASE ACROSS THE CWA AS THE COLD FRONT CONTINUES TO PUSH SOUTH BEFORE STALLING. SEVERE THREAT WILL BE MARGINAL AS INSTABILITY CONTINUES TO DECREASE. UPDATED POP/QPF/WX GRIDS AND LOWERED MIN TEMPS FOR TONIGHT BY A COUPLE OF DEGREES IN MOST LOCATIONS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 87 69 89 69 / 40 20 10 10 10 MLU 65 90 67 90 68 / 40 20 10 10 10 DEQ 55 76 64 83 67 / 60 30 20 20 20 TXK 57 80 66 85 67 / 50 20 10 10 10 ELD 58 81 66 85 67 / 50 20 10 10 10 TYR 61 88 70 90 70 / 30 20 10 10 10 GGG 63 88 69 89 69 / 30 20 10 10 10 LFK 69 90 71 90 71 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/06
Hazardous weather outlook, Apr 20, 3:45 PM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CDT WED APR 20 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 345 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE VERY SLOWLY SOUTHWARD THIS AFTERNOON...PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT ASSOCIATED WITH ANY STORMS THAT DEVELOP WILL LIKELY BE LARGE HAIL...BUT DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 12
In the hours before
Local storm report, Apr 20, 10:18 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL DE QUEEN 34.04N 94.34W
04/20/2011 E0.25 INCH SEVIER AR LAW ENFORCEMENT
DIME SIZE AT SHERIFF OFFICE
&&
25Local storm report, Apr 20, 10:19 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
04/20/2011 SEVIER AR LAW ENFORCEMENT
SEVERAL TREES DOWN AT FARM TO MARKET AND HWY 329.
&&
25Special weather statement, Apr 20, 11:13 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 PM CDT WED APR 20 2011
ARZ051-060-210515-
HEMPSTEAD-HOWARD-
1113 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...MINERAL SPRINGS AND NASHVILLE...
AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINERAL SPRINGS...MOVING EAST AT
30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.Special weather statement, Apr 21, 12:00 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT THU APR 21 2011
ARZ060-061-210600-
HEMPSTEAD-NEVADA-
1200 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA AND HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...PRESCOTT AND WASHINGTON...
AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF WASHINGTON NEAR
OZAN...THAT WILL BE MOVING TOWARD PRESCOTT. ANOTHER STRONG
THUNDERSTORM WAS NEAR MCCASKILL AND BLEVINS... THAT WILL BE MOVING
TOWARD BOUGHTON AND THE NORTHWEST CORNER OF NEVADA COUNTY.
MOVEMENT WAS TO THE EAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
06Special weather statement, Apr 21, 12:12 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CDT THU APR 21 2011
ARZ051-060-210615-
HEMPSTEAD-HOWARD-
1212 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
MINERAL SPRINGS...NASHVILLE AND TOLLETTE...
AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINERAL SPRINGS...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06Local storm report, Apr 21, 1:11 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM HAIL PRESCOTT 33.80N 93.39W
04/21/2011 E1.00 INCH NEVADA AR LAW ENFORCEMENT
&&
PARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 57 min |
| Apr 20, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 64 min |
| Apr 20, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 60 min |
| Apr 20, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 40 min |
| Apr 21, 12:24 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 66 min |
| Apr 21, 3:38 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 4 hr |
| Apr 21, 7:16 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more | 4 hr |
| Apr 21, 8:20 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 55 min |
| Apr 21, 8:25 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 31 min |
| Apr 21, 8:35 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Apr 21, 8:59 AM CDT | Severe Thunderstorm Warning | SHV | Union | 31 min |
| Apr 21, 2:56 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.